MAUDE Adverse Event Report: CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Pleural Effusion (2010); Pneumonia (2011); Respiratory Failure (2484); Heart Failure/Congestive Heart Failure (4446)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical investigation: a temporal relationship exists between continuous cyclic peritoneal dialysis (ccpd) therapy utilizing the liberty select cycler and the patient¿s adverse event of dyspnea.It has been well established cardiovascular disease presents complications for chronic kidney disease patients by increasing cardiopulmonary inflammatory response and deleteriously altering fluid balance systemically.In consideration of the patient¿s admitting diagnoses, the cause of the patient¿s dyspnea is more than likely attributed to the patient¿s multimorbidity, particularly in the environment of preexisting congestive heart failure with cor pulmonale and pulmonary disease.This is further supported by the confirmation this event was not due to a deficiency or malfunction of the liberty select cycler as reported by a medical professional.Therefore, the liberty select cycler can be excluded from the root cause of this patient¿s adverse event.Based on the available information, there was no allegation or objective evidence any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.
 
Event or Problem Description
A hospital peritoneal dialysis registered nurse [(pd)rn] reported to fresenius this 44-year-old female pd patient on continuous cyclic pd (ccpd) therapy on the liberty select cycler experienced dyspnea following a pd treatment while hospitalized.There was no specific allegation this adverse event was due to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patient¿s pdrn, it was reported this patient was hospitalized on (b)(6) 2022 for pneumonia, an exacerbation of preexisting congestive heart failure, pleural effusions and hypoxemic respiratory failure.It was affirmed these diagnoses were attributed to the patient¿s multimorbidity and determined to be unrelated to pd therapy.It was unknown if the patient¿s symptoms regarding these diagnoses occurred during a home ccpd treatment on their home cycler prior to hospital admission.The patient underwent a ccpd treatment on (b)(6) 2022, utilizing a hospital provided liberty select cycler while admitted.Upon completion of the pd treatment on the morning of (b)(6) 2022, the patient experienced severe dyspnea.The hospital rapid response team was activated, and the patient was transferred to the intensive care unit (icu).The patient was intubated and placed on mechanical ventilation on (b)(6) 2022 while in the icu.The patient was transitioned to hemodialysis (hd) for renal replacement therapy through an existing vascath (not a fresenius product) on a hospital provided 2008t hd system for the duration of the admission.It was explained the patient was transitioned to hd therapy for therapeutic effect while critically ill.The patient remains intubated on mechanical ventilation in the icu while they recover from this event.It was confirmed the patient¿s pneumonia, exacerbation of preexisting congestive heart failure, pleural effusions and hypoxemic respiratory failure were unrelated to pd therapy.Additionally, it was confirmed the patient¿s dyspnea experienced following a pd treatment was not due to a deficiency or malfunction of any fresenius product(s) or device(s).It was believed the patient will resume ccpd therapy on the same home liberty select cycler upon discharge.
 
Event or Problem Description
A hospital peritoneal dialysis registered nurse [(pd)rn] reported to fresenius this 44-year-old female pd patient on continuous cyclic pd (ccpd) therapy on the liberty select cycler experienced dyspnea following a pd treatment while hospitalized.There was no specific allegation this adverse event was due to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patient¿s pdrn, it was reported this patient was hospitalized on (b)(6) 2022 for pneumonia, an exacerbation of preexisting congestive heart failure, pleural effusions and hypoxemic respiratory failure.It was affirmed these diagnoses were attributed to the patient¿s multimorbidity and determined to be unrelated to pd therapy.It was unknown if the patient¿s symptoms regarding these diagnoses occurred during a home ccpd treatment on their home cycler prior to hospital admission.The patient underwent a ccpd treatment on (b))(6) 2022, utilizing a hospital provided liberty select cycler while admitted.Upon completion of the pd treatment on the morning of 18/may/2022, the patient experienced severe dyspnea.The hospital rapid response team was activated, and the patient was transferred to the intensive care unit (icu).The patient was intubated and placed on mechanical ventilation on (b)(6) 2022 while in the icu.The patient was transitioned to hemodialysis (hd) for renal replacement therapy through an existing vascath (not a fresenius product) on a hospital provided 2008t hd system for the duration of the admission.It was explained the patient was transitioned to hd therapy for therapeutic effect while critically ill.The patient remains intubated on mechanical ventilation in the icu while they recover from this event.It was confirmed the patient¿s pneumonia, exacerbation of preexisting congestive heart failure, pleural effusions and hypoxemic respiratory failure were unrelated to pd therapy.Additionally, it was confirmed the patient¿s dyspnea experienced following a pd treatment was not due to a deficiency or malfunction of any fresenius product(s) or device(s).It was believed the patient will resume ccpd therapy on the same home liberty select cycler upon discharge.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
A hospital peritoneal dialysis registered nurse [(pd)rn] reported to fresenius this 44-year-old female pd patient on continuous cyclic pd (ccpd) therapy on the liberty select cycler experienced dyspnea following a pd treatment while hospitalized.There was no specific allegation this adverse event was due to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patient¿s pdrn, it was reported this patient was hospitalized on (b)(6) 2022 for pneumonia, an exacerbation of preexisting congestive heart failure, pleural effusions and hypoxemic respiratory failure.It was affirmed these diagnoses were attributed to the patient¿s multimorbidity and determined to be unrelated to pd therapy.It was unknown if the patient¿s symptoms regarding these diagnoses occurred during a home ccpd treatment on their home cycler prior to hospital admission.The patient underwent a ccpd treatment on 17/may/2022, utilizing a hospital provided liberty select cycler while admitted.Upon completion of the pd treatment on the morning of (b)(6) 2022, the patient experienced severe dyspnea.The hospital rapid response team was activated, and the patient was transferred to the intensive care unit (icu).The patient was intubated and placed on mechanical ventilation on (b)(6) 2022 while in the icu.The patient was transitioned to hemodialysis (hd) for renal replacement therapy through an existing vascath (not a fresenius product) on a hospital provided 2008t hd system for the duration of the admission.It was explained the patient was transitioned to hd therapy for therapeutic effect while critically ill.The patient remains intubated on mechanical ventilation in the icu while they recover from this event.It was confirmed the patient¿s pneumonia, exacerbation of preexisting congestive heart failure, pleural effusions and hypoxemic respiratory failure were unrelated to pd therapy.Additionally, it was confirmed the patient¿s dyspnea experienced following a pd treatment was not due to a deficiency or malfunction of any fresenius product(s) or device(s).It was believed the patient will resume ccpd therapy on the same home liberty select cycler upon discharge.

Brand Name
UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key14682522
Report Number0002937457-2022-00954
Device Sequence Number12166705
Product Code FKX
UDI-Device Identifier00840861100972
UDI-Public00840861100972
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K123630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number180111
Device Catalogue NumberRTLR180111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer06/23/2022
08/11/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date06/23/2022
08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY CYCLER SET ; LIBERTY CYCLER SET 
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age44 YR
Patient SexFemale
Patient Weight71 KG